Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 214, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 4:28 PM EDT for Clay County, Quitman County, Randolph County, Georgia; Henry County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 4:28 PM EDT (20:28 UTC)
- Expired
- Jul 12, 2016, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, AL, Clay County, GA, Quitman County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:05 PM EDT | TSTM WND DMG | 3 S Coleman, GA | NUMEROUS POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010
WUUS52 KTAE 122028
SVRTAE
ALC067-GAC061-239-243-122115-
/O.NEW.KTAE.SV.W.0214.160712T2028Z-160712T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 PM EDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENRY COUNTY IN ALABAMA...
SOUTHERN QUITMAN COUNTY IN GEORGIA...
CLAY COUNTY IN GEORGIA...
SOUTHWESTERN RANDOLPH COUNTY IN GEORGIA...
* UNTIL 515 PM EDT/415 PM CDT/
* AT 428 PM EDT/328 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FORT GAINES...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT GAINES...BELLVILLE...CROSSROADS...BETHEL...MORRIS...
BONAPARTES RETREAT...HATCHER...MOORES CROSSROADS...
BAGBY STATE PARK...STANDLEYS STORE...WALTER F GEORGE LAKE...
ZETTO...COTTON HILL...WALTER F. GEORGE LOCK AND DAM...
SHORTERVILLE...PECAN...DOUBLE BRIDGES...GARNERSVILLE...
COLEMAN AND DAYS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3155 8484 3151 8517 3174 8519 3177 8515
3176 8513 3177 8512 3178 8514 3183 8509
3184 8492
TIME...MOT...LOC 2028Z 261DEG 16KT 3167 8512
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:15 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 12, 4:15 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 415 PM EDT TUE JUL 12 2016 .NEAR TERM [Through Tonight]... Large looping outflow boundary intersects our far western counties and extends westward into southwest Alabama. Scattered thunderstorms are located on this boundary with very isolated thunderstorms located in southern Florida along the seabreeze front. Short term models continue the trend of higher PoPs across the western sections of the area and isolated coverage east then decreasing in coverage after sunset. Partly cloudy skies will prevail overnight with lows in the mid 70s inland to around 80 at the coast. .SHORT TERM [Wednesday Through Thursday Night]... Upper level ridging is centered over the eastern Gulf of Mexico, with very weak flow directly aloft of the forecast area. Lower level ridging centered over northeast Florida is allowing for light south/southwesterly flow for the next couple of days which will favor afternoon convection focused mostly over northern Florida, with more isolated storms further inland. Temperatures will peak in the low to mid 90s and will dip to the mid 70s overnight. .LONG TERM [Friday Through Tuesday]... The forecast area will be situated between two upper-level highs - one over NM and other, the "Bermuda high", in the subtropical Atlantic. Winds will be primarily southeasterly through the rest of the week. As a result, there will be ample Gulf moisture remaining in the region, with dewpoints in the low to mid 70s throughout the period. PoPs will be near climatology, peaking in the afternoons in the 30-40% range due to the diurnal sea breeze cycle. However, it is possible to observe day-to-day variations depending on changes in the characteristics of the ridge pattern. Little variation is expected in temperatures, with highs in the mid 90s and lows in the mid 70s. In the afternoons, heat index values should exceed 100 and approach 105. && .AVIATION [Through 18Z Wednesday]... TSRA expected to increase in coverage over the next several hours. Especially across TLH/DHN/ECP. Less coverage further east towards ABY and VLD. Gusty winds will be possible with the storms as well as brief reductions to vsbys and cigs. VFR expected outside of convection. Tstms will decrease in coverage after sunset leaving behind VFR across the board. Winds after sunset will be light to nearly calm. ECP may experience a few SHRA after sunrise Wednesday. && .MARINE... High pressure over the Gulf will allow light winds and seas through the period. There will be daily chances for thunderstorms however, which may cause localized gusty winds and higher seas. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Our area rivers are all currently below flood stage and there is no widespread heavy rainfall in the forecast that would cause significant rises. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 95 75 / 10 40 20 30 20 Panama City 79 90 79 90 79 / 10 30 10 30 10 Dothan 74 93 74 93 74 / 10 20 10 30 20 Albany 74 96 75 95 75 / 10 20 20 30 30 Valdosta 73 96 74 96 74 / 20 50 30 40 30 Cross City 74 94 75 94 75 / 20 30 20 30 20 Apalachicola 77 92 77 92 77 / 10 20 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Moore LONG TERM...King/Moore AVIATION...Scholl MARINE...Moore FIRE WEATHER...Lahr HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 12, 3:33 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 PM CDT TUE JUL 12 2016 FLZ011-122015- JACKSON FL- 233 PM CDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 315 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF MARIANNA...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARIANNA...GRAND RIDGE...GREENWOOD...CYPRESS...UNION CITY... BLUE SPRING...SIMSVILLE...SINK CREEK...DELLWOOD... MARIANNA MUNICIPAL A/P...TWO EGG...STAR AND CHIPOLA TERRACE. LAT...LON 3094 8521 3080 8493 3057 8521 3066 8537 TIME...MOT...LOC 1933Z 208DEG 21KT 3066 8526 55-SCHOLL
Special weather statement, Jul 12, 3:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM CDT TUE JUL 12 2016
ALZ069-FLZ011-122030-
HOUSTON AL-JACKSON FL-
243 PM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON AND WESTERN
JACKSON COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COTTONWOOD...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...MALONE...GORDON...BASCOM...HORNSVILLE...CROSBY...
SEALY SPRINGS...GRANGEBURG...CHATTAHOOCHEE SP...LOVEDALE...SILLS...
BUENA VISTA AND LUCY.
LAT...LON 3112 8506 3111 8503 3107 8503 3105 8501
3103 8501 3101 8500 3097 8500 3096 8498
3093 8498 3090 8495 3086 8505 3094 8520
3085 8527 3103 8536 3115 8507
TIME...MOT...LOC 1943Z 255DEG 16KT 3093 8532
55-SCHOLLSpecial weather statement, Jul 12, 3:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE JUL 12 2016
ALZ066-067-069-GAZ120-121-142-122030-
DALE AL-HOUSTON AL-HENRY AL-CLAY GA-QUITMAN GA-EARLY GA-
346 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...HENRY...
EASTERN DALE...WESTERN QUITMAN...NORTHWESTERN EARLY AND WESTERN CLAY
COUNTIES UNTIL 430 PM EDT/330 PM CDT/...
AT 346 PM EDT/246 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR BLUE SPRINGS STATE PARK TO NEAR TAYLOR...AND MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...HEADLAND...DOTHAN...GEORGETOWN...TAYLOR...
MIDLAND CITY...KINSEY...ASHFORD...COWARTS...WEBB...COLUMBIA...
PINCKARD...REHOBETH...GRIMES...AVON...NEWVILLE...NAPIER FIELD...
HALEBURG AND MEMPHIS.
LAT...LON 3123 8494 3110 8549 3120 8549 3120 8551
3162 8561 3162 8542 3171 8542 3170 8522
3174 8520 3177 8516 3177 8512 3178 8514
3189 8513 3190 8511 3194 8508 3196 8509
3197 8507
TIME...MOT...LOC 1946Z 240DEG 28KT 3160 8553 3112 8543
55-SCHOLLSpecial weather statement, Jul 12, 4:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT TUE JUL 12 2016
ALZ069-FLZ011-GAZ142-143-155-122045-
HOUSTON AL-JACKSON FL-SEMINOLE GA-EARLY GA-MILLER GA-
402 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WEST
CENTRAL JACKSON...SOUTHWESTERN EARLY...SOUTHWESTERN MILLER AND
WESTERN SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...
AT 402 PM EDT/302 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MARIANNA...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...MALONE...GREENWOOD...GORDON...IRON CITY...JAKIN...
BASCOM...CEDAR SPRINGS...HORNSVILLE...CROSBY...SHARPHAGEN...LELA...
DONALDSONVILLE A/P...TWO EGG...LUCY...KILLARNEY...DAVIS PARK...
HAYNES...CHATTAHOOCHEE SP AND LOVEDALE.
LAT...LON 3104 8474 3104 8475 3103 8475 3078 8504
3089 8526 3127 8502
TIME...MOT...LOC 2002Z 210DEG 20KT 3090 8510
55-SCHOLLSpecial weather statement, Jul 12, 4:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE JUL 12 2016
FLZ016-017-027-122100-
LEON FL-INLAND WAKULLA FL-GADSDEN FL-
412 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MIDWAY...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...FLORIDA A AND M...DOAK CAMPBELL STADIUM...
FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE...
INNOVATION PARK...LAKE TALQUIN...FOREST MEADOWS PARK...FALLSCHASE...
STATE CAPITAL COMPLEX...BELAIR...TALLAHASSEE MALL...
RALFORD GREENWAY...LAKE JACKSON...MACON COMMUNITY PARK...
LEON COUNTY CIVIC CENTER...MISSION SAN LUIS...
BLOXHAM AND WINTHROP PARK.
LAT...LON 3037 8467 3039 8465 3039 8467 3046 8470
3062 8419 3039 8411 3027 8463
TIME...MOT...LOC 2011Z 251DEG 33KT 3038 8460
55-SCHOLLSpecial weather statement, Jul 12, 4:24 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT TUE JUL 12 2016
ALZ067-069-GAZ120>122-142-122115-
HOUSTON AL-HENRY AL-CLAY GA-QUITMAN GA-RANDOLPH GA-EARLY GA-
424 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOUSTON...HENRY...
QUITMAN...NORTHWESTERN EARLY...CLAY AND WESTERN RANDOLPH COUNTIES
UNTIL 515 PM EDT/415 PM CDT/...
AT 424 PM EDT/324 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
6 MILES EAST OF RICHARDS CROSSROADS TO NEAR COLUMBIA...AND MOVING
EAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...BLAKELY...GEORGETOWN...HEADLAND...
COLUMBIA...KINSEY...NEWVILLE...BELLVILLE...BLUFFTON...HALEBURG...
SUTTONS CORNER...SCOTTSBORO CROSSROADS...PLEASANT PLAINS...CAPPS...
SPRINGVALE...SPRINGVALE STATION...BETHEL...SCREAMER AND GRABALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3131 8480 3129 8532 3171 8536 3170 8522
3174 8520 3176 8517 3177 8516 3176 8513
3177 8512 3178 8514 3179 8513 3183 8513
3184 8514 3186 8514 3189 8513 3189 8486
TIME...MOT...LOC 2024Z 273DEG 23KT 3174 8516 3134 8513
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:02 PM EDT | Special Weather Statement | TAE | Seminole | 43 min |
| Jul 12, 4:24 PM EDT | Special Weather Statement | TAE | Clay, Early, Quitman | 51 min |
| Jul 12, 4:42 PM EDT | Special Weather Statement | TAE | Quitman | 48 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jul 12, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 47 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 24 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | TAE | Terrell | 39 min |
| Jul 12, 5:46 PM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Jul 12, 5:49 PM EDT | Special Weather Statement | TAE | Grady | 41 min |
| Jul 12, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 31 min |
| Jul 12, 6:07 PM EDT | Special Weather Statement | TAE | Thomas | 53 min |
| Jul 12, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 32 min |
| Jul 12, 6:20 PM EDT | Special Weather Statement | TAE | Mitchell | 40 min |
| Jul 12, 6:22 PM EDT | Special Weather Statement | TAE | Lowndes | 38 min |
| Jul 12, 6:35 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 40 min |
| Jul 12, 7:01 PM EDT | Special Weather Statement | TAE | Cook | 44 min |
| Jul 12, 7:20 PM EDT | Special Weather Statement | TAE | Lowndes | 25 min |
| Jul 12, 1:45 PM EDT | Special Weather Statement | TAE | Coffee | 45 min |
| Jul 12, 2:08 PM EDT | Special Weather Statement | TAE | Geneva | 52 min |
| Jul 12, 2:42 PM EDT | Severe Thunderstorm Warning | TAE | Geneva | 15 min |
| Jul 12, 3:07 PM EDT | Special Weather Statement | TAE | Dale | 38 min |
| Jul 12, 3:43 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 12, 3:46 PM EDT | Special Weather Statement | TAE | Henry, Houston | 44 min |
| Jul 12, 4:13 PM EDT | Severe Thunderstorm Warning | TAE | Henry | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.